Alert archive / North Dakota / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 47, NWS Bismarck, ND

June 16, 2016Billings County, Golden Valley County, Slope County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jun 16, 2016, 11:55 PM MDT for Billings County, Golden Valley County, Slope County, North Dakota. It was in force for 65 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2016, 11:55 PM MDT (05:55 UTC)
Expired
Jun 17, 2016, 1:00 AM MDT
In force
65 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Billings County, ND, Golden Valley County, ND, Slope County, ND

The radar

The Bismarck radar (KBIS), 227 km from the middle of the area, began a volume at 05:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 17, 12:15 AM MDTHAIL 1.7517 Wnw Amidon, NDWINDS AROUND 40 MPH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 5.9 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2016-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2745 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2016-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2745 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
1725 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted.

593 
WUUS53 KBIS 170555
SVRBIS
NDC007-033-087-170700-
/O.NEW.KBIS.SV.W.0047.160617T0555Z-160617T0700Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1155 PM MDT THU JUN 16 2016

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN SLOPE COUNTY IN SOUTHWESTERN NORTH DAKOTA...
  SOUTHERN GOLDEN VALLEY COUNTY IN SOUTHWESTERN NORTH DAKOTA...
  SOUTHWESTERN BILLINGS COUNTY IN SOUTHWESTERN NORTH DAKOTA...

* UNTIL 100 AM MDT

* AT 1155 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES SOUTH
  OF CARLYLE...OR 11 MILES NORTHEAST OF BAKER...MOVING EAST AT 50
  MPH.

  HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  NORTHERN SLOPE...SOUTHERN GOLDEN VALLEY AND SOUTHWESTERN BILLINGS
  COUNTIES...INCLUDING THE FOLLOWING LOCATIONS: PRETTY BUTTE...ALPHA
  AND THREE V CROSSING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4675 10404 4699 10342 4645 10315 4636 10404
TIME...MOT...LOC 0555Z 253DEG 44KT 4651 10414 

HAIL...1.50IN
WIND...60MPH
 
$$

AYD
4 follow-up statements
843 
WWUS53 KBIS 170610
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1210 AM MDT FRI JUN 17 2016

NDC007-033-087-170700-
/O.CON.KBIS.SV.W.0047.000000T0000Z-160617T0700Z/
SLOPE ND-GOLDEN VALLEY ND-BILLINGS ND-
1210 AM MDT FRI JUN 17 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM MDT
FOR NORTHERN SLOPE...SOUTHERN GOLDEN VALLEY AND SOUTHWESTERN BILLINGS
COUNTIES...

AT 1210 AM MDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTHEAST
OF CARLYLE...OR 22 MILES NORTHEAST OF BAKER...MOVING EAST AT 45 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
         WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHERN SLOPE...SOUTHERN GOLDEN VALLEY AND SOUTHWESTERN BILLINGS
COUNTIES...INCLUDING THE FOLLOWING LOCATIONS: PRETTY BUTTE...ALPHA
AND THREE V CROSSING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4675 10404 4699 10342 4645 10315 4636 10404
TIME...MOT...LOC 0610Z 250DEG 40KT 4657 10391 

HAIL...1.50IN
WIND...60MPH
 
$$

AYD
127 
WWUS53 KBIS 170625
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1225 AM MDT FRI JUN 17 2016

NDC007-033-087-170700-
/O.CON.KBIS.SV.W.0047.000000T0000Z-160617T0700Z/
SLOPE ND-GOLDEN VALLEY ND-BILLINGS ND-
1225 AM MDT FRI JUN 17 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM MDT
FOR NORTHERN SLOPE...SOUTHERN GOLDEN VALLEY AND SOUTHWESTERN BILLINGS
COUNTIES...

AT 1224 AM MDT...A SEVERE THUNDERSTORM WAS LOCATED 16 MILES SOUTHEAST
OF GOLVA...OR 19 MILES NORTHWEST OF AMIDON...MOVING EAST AT 50 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
         WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHERN SLOPE...SOUTHERN GOLDEN VALLEY AND SOUTHWESTERN BILLINGS
COUNTIES...INCLUDING THE FOLLOWING LOCATIONS: ALPHA AND THREE V
CROSSING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 4675 10404 4699 10342 4645 10315 4639 10388
TIME...MOT...LOC 0624Z 251DEG 43KT 4664 10367 

HAIL...1.50IN
WIND...60MPH
 
$$

AYD
522 
WWUS53 KBIS 170634
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1234 AM MDT FRI JUN 17 2016

NDC007-033-087-170700-
/O.CON.KBIS.SV.W.0047.000000T0000Z-160617T0700Z/
SLOPE ND-GOLDEN VALLEY ND-BILLINGS ND-
1234 AM MDT FRI JUN 17 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM MDT
FOR NORTHEASTERN SLOPE...SOUTHEASTERN GOLDEN VALLEY AND SOUTHWESTERN
BILLINGS COUNTIES...

AT 1234 AM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 12 MILES SOUTH OF MEDORA TO 11 MILES NORTHWEST OF
AMIDON...MOVING EAST AT 50 MPH.

HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
         MOBILE HOMES...ROOFS...AND OUTBUILDINGS. 

THESE SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN SLOPE...SOUTHEASTERN GOLDEN VALLEY AND SOUTHWESTERN
BILLINGS COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4675 10387 4699 10342 4645 10315 4644 10369
TIME...MOT...LOC 0634Z 252DEG 43KT 4674 10356 4657 10352 

HAIL...1.50IN
WIND...70MPH
 
$$

AYD
390 
WWUS53 KBIS 170644
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1244 AM MDT FRI JUN 17 2016

NDC033-170654-
/O.CAN.KBIS.SV.W.0047.000000T0000Z-160617T0700Z/
GOLDEN VALLEY ND-
1244 AM MDT FRI JUN 17 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GOLDEN VALLEY
COUNTY IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM MDT FOR
SOUTHWESTERN NORTH DAKOTA.

LAT...LON 4686 10361 4693 10339 4647 10316 4646 10350
      4660 10355 4683 10361
TIME...MOT...LOC 0644Z 251DEG 38KT 4680 10348 4656 10342 

$$

NDC007-087-170700-
/O.CON.KBIS.SV.W.0047.000000T0000Z-160617T0700Z/
SLOPE ND-BILLINGS ND-
1244 AM MDT FRI JUN 17 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM MDT
FOR NORTHEASTERN SLOPE AND SOUTHWESTERN BILLINGS COUNTIES...

AT 1244 AM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES SOUTH OF MEDORA TO 7 MILES NORTHWEST OF
AMIDON...MOVING EAST AT 45 MPH.

HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
         MOBILE HOMES...ROOFS...AND OUTBUILDINGS. 

THESE SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN SLOPE AND SOUTHWESTERN BILLINGS COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4686 10361 4693 10339 4647 10316 4646 10350
      4660 10355 4683 10361
TIME...MOT...LOC 0644Z 251DEG 38KT 4680 10348 4656 10342 

HAIL...1.50IN
WIND...70MPH
 
$$

AYD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 11:22 PM MDT, 33 minutes earlier.

Area forecast discussion, Jun 16, 11:22 PM MDT, 33 minutes before
AREA FORECAST DISCUSSION
National Weather Service Bismarck ND
1222 AM CDT FRI JUN 17 2016

.UPDATE...
Issued at 1222 AM CDT Fri Jun 17 2016

We have overhauled the overnight forecast to 1) generally decrease
the chance of thunderstorms in the James River valley until late
tonight, and 2) focus the chance of thunderstorms from southwest
into central ND from 06 to 11 UTC. Capping held on for most of the
length of the surface wind shift over central ND this evening, and
the earlier slow-moving supercell in southeast Morton County has
diminished. A few cells continue west/southwest of Bismarck and
around Rolla as of 0515 UTC, but radar trends suggest most of them
are not particularly robust. Meanwhile, convection in southeastern
MT appears associated with a more well-defined shortwave trough
and its related ascent. That convection may intensify quickly once
it enters southwest and central ND the next few hours, where there
is an axis of MUCAPE exceeding 2000 J/kg along and east of a line
from Dickinson to Hettinger. Guidance also calls for effective
bulk wind shear to steadily increase from west to east the next
few hours. The result is that the storms coming out of MT may
become severe in southwest ND and maintain their intensity as they
propagate into central ND late tonight. Recent HRRR and ESRL-HRRR
runs support this idea, especially with their updraft helicity
fields, which exceed 50 m2/s2 with their simulated storms moving
from Slope and Adams Counties northeast toward Bismarck by 10 UTC.

UPDATE Issued at 1004 PM CDT Thu Jun 16 2016

Strong thunderstorms continue south central. Heavy rain possible.

UPDATE Issued at 644 PM CDT Thu Jun 16 2016

Latest satellite images show cu field beginning to erode the cap.
Expect thunderstorm development shortly across south central
North Dakota.

&&

.SHORT TERM...(This evening through Friday)
Issued at 330 PM CDT Thu Jun 16 2016

At the surface, an upper level low is located over northern
Alberta, ejecting a shortwave north into Saskatchewan and
Manitoba. This wave was responsible for the scattered showers and
thunderstorms near the Canadian border earlier this morning that
have since moved north out of the state. Over on the west coast
of the CONUS, a deepening trough will be the focus of this
afternoon's showers and thunderstorms over parts of western and
central North Dakota. A visible short wave on water vapor located
over the southern Black Hills of South Dakota will begin to nudge
into southwestern North Dakota, where a surface low and a plethora
of boundaries are present.

While most models show ample bulk and low level shear coupled with
plenty of CAPE over the forecast area, an elevated mixed layer is
currently providing high temperatures in the H8 and H7 levels,
keeping a stout cap in place. This cap should remain strong
through the afternoon until a cold front approaches with a push of
mid level western air that will aid in cooling the mid-level
temperatures slightly. The global models and the NAM hold off
widespread convection until well after 00-03z but the latest
iterations of the HRRR and other CAMs have been a bit more
aggressive, initiating isolated supercells just west of the
Missouri river by the 23-01z time frame. So, at this point we are
in a holding pattern and enjoying the waiting game. If storms can
realize the impressive environment without suffering from the cap
suppression, storms will have the potential to produce some large
hail, damaging wind gusts, and even a condition threat of a brief
tornado given some elevated low level shear eventually as the low
level jet kicks in around sunset. This is a very conditional
forecast with quite a bit on uncertainty, and one we will have to
keep monitoring through the night.

.LONG TERM...(Friday night through Thursday)
Issued at 330 PM CDT Thu Jun 16 2016

As the pattern keeps the region in a southwest flow regime, nearly
daily chances of thunderstorms will be possible throughout the
weekend, starting with a potential MCS overnight Friday into
Saturday morning.

Saturday is looking potentially like the most interesting severe
setup of the period thus far, with some of the most impressive
parameter space we've seen forecast this season by all the major
models. Still lots off questions with strong capping, timing, and
small scale details. However, we will have to closely monitor this
one as if models remain constant, all severe weather hazards could
be possible during the late afternoon and evening/overnight hours.
More details should be nailed down in the coming days.

&&

.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 1222 AM CDT Fri Jun 17 2016

A complex of showers and thunderstorms may move across southwest
and central ND overnight with local IFR/MVFR conditions, heavy
rainfall, and possibly large hail and damaging winds. KDIK could
be impacted between 07 and 09 UTC, KBIS between 09 and 11 UTC, and
KJMS between 11 and 13 UTC. In addition, MVFR ceilings in stratus
will likely impact KJMS late tonight and early Friday. Otherwise,
VFR conditions will generally prevail during the day Friday with a
much lower thunderstorm risk.

&&

.BIS Watches/Warnings/Advisories...
NONE.
&&

UPDATE...CJS
SHORT TERM...ZH
LONG TERM...ZH
AVIATION...CJS
Hazardous weather outlook, Jun 16, 11:25 PM MDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
1225 AM CDT FRI JUN 17 2016

NDZ003>005-010>013-017>023-025-031>037-040>048-050-051-180530-
RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE-MCKENZIE-
DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY-
BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-
GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
1225 AM CDT FRI JUN 17 2016 /1125 PM MDT THU JUN 16 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS WITH LARGE HAIL...DAMAGING WINDS AND VERY
HEAVY RAINFALL ARE POSSIBLE TONIGHT ACROSS SOUTHWEST AND CENTRAL
NORTH DAKOTA. A COMPLEX OF STORMS MAY DEVELOP IN SOUTHWEST NORTH
DAKOTA AND MOVE NORTHEAST...CROSSING THE CENTRAL PART OF THE
STATE AFTER 3 AM CDT. OTHER ISOLATED STORMS WILL ALSO OCCUR AHEAD
OF THAT MAIN STORM COMPLEX.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS WESTERN AND CENTRAL NORTH
DAKOTA LATE FRIDAY NIGHT...SATURDAY...AND SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TONIGHT.

NDZ001-002-009-180530-
DIVIDE-BURKE-WILLIAMS-
1225 AM CDT FRI JUN 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA.

.DAY ONE...TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS IN NORTHWEST NORTH
DAKOTA TONIGHT...BUT NO SEVERE WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS WESTERN AND CENTRAL NORTH
DAKOTA LATE FRIDAY NIGHT...SATURDAY...AND SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

CJS

In the hours before

Special weather statement, Jun 16, 6:45 PM MDT, 5 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
745 PM CDT THU JUN 16 2016

NDZ020-021-034-035-170130-
OLIVER ND-MORTON ND-BURLEIGH ND-MCLEAN ND-
745 PM CDT THU JUN 16 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MCLEAN...
SOUTHEASTERN OLIVER...NORTHWESTERN BURLEIGH AND NORTH CENTRAL MORTON
COUNTIES UNTIL 830 PM CDT...

AT 744 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR LAKE HARMON...OR 12 MILES NORTH OF MANDAN...MOVING NORTHEAST AT
35 MPH.

WIND GUSTS TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WILTON...REGAN...CROSS RANCH STATE PARK...LAKE HARMON...BALDWIN...
DOUBLE DITCH INDIAN VILLAGE...PRICE AND SANGER.

LAT...LON 4688 10091 4697 10114 4737 10091 4721 10047
TIME...MOT...LOC 0044Z 212DEG 32KT 4700 10096

ABELING
Special weather statement, Jun 16, 7:13 PM MDT, 4 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
813 PM CDT THU JUN 16 2016

NDZ034-170145-
MORTON ND-
813 PM CDT THU JUN 16 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MORTON COUNTY UNTIL 845
PM CDT...

AT 812 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTH OF FLASHER...OR 23 MILES SOUTHWEST OF MANDAN...MOVING
NORTHEAST AT 15 MPH.

HALF INCH HAIL AND WIND GUSTS TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
FISH CREEK DAM.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4651 10130 4663 10130 4663 10132 4678 10123
      4664 10090 4645 10114
TIME...MOT...LOC 0112Z 208DEG 11KT 4657 10120

ABELING
Special weather statement, Jun 16, 9:02 PM MDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1002 PM CDT THU JUN 16 2016

NDZ034-035-170330-
MORTON ND-BURLEIGH ND-
1002 PM CDT THU JUN 16 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN BURLEIGH AND
NORTHEASTERN MORTON COUNTIES UNTIL 1030 PM CDT...

AT 1002 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER MANDAN...MOVING NORTHEAST AT 20 MPH.

WIND GUSTS TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BISMARCK...MANDAN...LINCOLN...MENOKEN...
MCDOWELL DAM RECREATION AREA...LAKE HARMON...
DOUBLE DITCH INDIAN VILLAGE...
FORT ABRAHAM LINCOLN STATE PARK AND UNIVERSITY OF MARY.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK SHELTER
INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4677 10110 4699 10094 4701 10088 4706 10088
      4681 10044 4667 10091
TIME...MOT...LOC 0302Z 229DEG 19KT 4678 10090

HARGROVE
Special weather statement, Jun 16, 10:29 PM MDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1129 PM CDT THU JUN 16 2016

NDZ034-042-045-170500-
MORTON-SIOUX-GRANT-
1129 PM CDT THU JUN 16 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN GRANT...NORTH
CENTRAL SIOUX AND SOUTHEASTERN MORTON COUNTIES UNTIL MIDNIGHT
CDT/1100 PM MDT/...

AT 1128 PM CDT/1028 PM MDT/...RADAR INDICATED STRONG THUNDERSTORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 5 MILES NORTH OF SHIELDS TO
NEAR SOLEN. THE STORMS ARE NEARLY STATIONARY.

WINDS GUSTS TO 40 MPH...PENNY SIZE HAIL AND VERY HEAVY RAINFALL ARE
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SOLEN AND BREIEN.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4656 10101 4645 10069 4624 10102 4629 10123
TIME...MOT...LOC 0428Z 282DEG 2KT 4631 10115 4642 10087

AYD

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 6:45 PM MDTSpecial Weather StatementBISBurleigh45 min
Jun 16, 7:13 PM MDTSpecial Weather StatementBISMorton32 min
Jun 16, 7:47 PM MDTSevere Thunderstorm WarningBISMorton58 min
Jun 16, 8:08 PM MDTSevere Thunderstorm WarningBISMorton52 min
Jun 16, 8:42 PM MDTSevere Thunderstorm WarningBISGrant, Morton63 min
Jun 16, 9:02 PM MDTSpecial Weather StatementBISBurleigh28 min
Jun 16, 9:33 PM MDTSevere Thunderstorm WarningBISGrant, Morton57 min
Jun 16, 9:37 PM MDTAreal Flood AdvisoryBISGrant, Morton5 hr
Jun 16, 10:29 PM MDTSpecial Weather StatementBISSioux31 min
Jun 17, 12:01 AM MDTSevere Thunderstorm WarningBISGrant, Morton59 min
Jun 17, 12:43 AM MDTSevere Thunderstorm WarningBISBillings, Dunn, Hettinger, Slope, Stark62 min
Jun 17, 12:58 AM MDTSevere Thunderstorm WarningBISGrant, Morton49 min
Jun 17, 1:30 AM MDTSevere Thunderstorm WarningBISGrant, Hettinger, Morton, Stark60 min
Jun 17, 1:57 AM MDTTornado WarningBISGrant, Hettinger33 min
Jun 17, 2:28 AM MDTSevere Thunderstorm WarningBISGrant, Morton, Oliver47 min
Jun 17, 2:58 AM MDTSevere Thunderstorm WarningBISBurleigh, Emmons, Morton, Oliver62 min
Jun 17, 3:47 AM MDTSpecial Weather StatementBISWells28 min
Jun 17, 3:57 AM MDTSevere Thunderstorm WarningBISBurleigh, Kidder, Sheridan, Wells63 min
Jun 17, 5:01 AM MDTSpecial Weather StatementBISFoster, Stutsman, Wells59 min
Jun 17, 5:19 AM MDTSevere Thunderstorm WarningBISFoster, Stutsman56 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.